Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 24, NWS Cheyenne, WY

August 28, 2018

NWS Cheyenne, WY issued this red flag warning at Aug 28, 2018, 1:58 PM MDT. It took effect at Aug 29, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2018, 1:58 PM MDT (19:58 UTC)
In effect from
Aug 29, 2018, 11:00 AM MDT
Expired
Aug 29, 2018, 7:39 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

883 
WWUS85 KCYS 281958
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
158 PM MDT Tue Aug 28 2018

...CRITICAL FIRE WEATHER CONDITIONS RETURN WEDNESDAY AND SPREAD
EAST THURSDAY. RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW
HUMIDITY WEDNESDAY. SIMILAR CONDITIONS EXPECTED FOR THE FIRE 
WEATHER WATCH THURSDAY...

WYZ301>304-306-308-291200-
/O.UPG.KCYS.FW.A.0017.180829T1700Z-180830T0200Z/
/O.NEW.KCYS.FW.W.0024.180829T1700Z-180830T0200Z/
/O.CON.KCYS.FW.A.0018.180830T1700Z-180831T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-
158 PM MDT Tue Aug 28 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302,
303, 304, 306, AND 308... ...FIRE WEATHER WATCH REMAINS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR LOW HUMIDITY
AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 
AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect. 



The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Wednesday morning through
Wednesday evening. a Fire Weather Watch has also been issued from
Thursday morning through Thursday evening.

* AFFECTED AREA...Fire weather zone 301.Fire weather zone 
  302.Fire weather zone 303.Fire weather zone 304.Fire weather 
  zone 306.Fire weather zone 308. 

* WIND...Southwest winds 15 to 25 mph with gusts to 35 mph
  Wednesday. Same winds expected for Thursday afternoon.

* HUMIDITY...10 to 15 percent in the late morning and afternoon 
  both days.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ309-310-291200-
/O.CON.KCYS.FW.A.0018.180830T1700Z-180831T0200Z/
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
158 PM MDT Tue Aug 28 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR 
FIRE WEATHER ZONES 309 AND 310...

* AFFECTED AREA...Fire weather zone 309.Fire weather zone 310.

* WIND...West to southwest winds 15 to 20 mph with gusts to 30 
  mph during the afternoon. 

* HUMIDITY...Afternoon humidity falling to 10 to 15 percent in
  the afternoon. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
3 follow-up statements
617 
WWUS85 KCYS 290734
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
134 AM MDT Wed Aug 29 2018

...RED FLAG WARNINGS IN EFFECT FOR TODAY AND THURSDAY FOR GUSTY
WINDS AND LOW HUMIDITY FOR MUCH OF SOUTHEAST WYOMING...

...FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITY REMAINS IN
EFFECT FOR FWZ 310 THURSDAY...

WYZ301>304-306-308-300000-
/O.UPG.KCYS.FW.A.0018.180830T1700Z-180831T0200Z/
/O.NEW.KCYS.FW.W.0025.180830T1700Z-180831T0200Z/
/O.CON.KCYS.FW.W.0024.180829T1700Z-180830T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-
134 AM MDT Wed Aug 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 301, 302, 303, 304, 306, AND 308... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
FOR GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301,
302, 303, 304, 306, AND 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 301.Fire weather zone 
  302.Fire weather zone 303.Fire weather zone 304.Fire weather 
  zone 306.Fire weather zone 308. 

* WIND...Southwest winds 15 to 25 mph with gusts to 35 mph
  Wednesday. Similar winds expected for Thursday afternoon.

* HUMIDITY...10 to 15 percent in the late morning and afternoon 
  both days.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ309-300000-
/O.UPG.KCYS.FW.A.0018.180830T1700Z-180831T0200Z/
/O.NEW.KCYS.FW.W.0025.180830T1700Z-180831T0200Z/
/O.EXA.KCYS.FW.W.0024.180829T1700Z-180830T0200Z/
South Laramie Range/Medicine Bow NF-
134 AM MDT Wed Aug 29 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONE 309... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 8 PM MDT
this evening. A Red Flag Warning has also been issued from 11 AM 
to 8 PM MDT Thursday. The Fire Weather Watch is no longer in 
effect. 

* WIND...West to southwest winds 15 to 20 mph with gusts to 30 
  mph during the afternoon. Similar winds are expected Thursday.

* HUMIDITY...Afternoon humidity falling to 10 to 15 percent in 
  the afternoon both today and Thursday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ310-300000-
/O.CON.KCYS.FW.A.0018.180830T1700Z-180831T0200Z/
Platte/Goshen/Central and Eastern Laramie-
134 AM MDT Wed Aug 29 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONE 310...

* AFFECTED AREA...Fire weather zone 310.

* WIND...West to southwest winds 15 to 20 mph with gusts to 30 
  mph during the afternoon.

* HUMIDITY...Afternoon humidity falling to 10 to 15 percent in 
  the afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
794 
WWUS85 KCYS 292010
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
210 PM MDT Wed Aug 29 2018

...RED FLAG WARNINGS IN EFFECT INTO THIS EVENING AND AGAIN THURSDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF SOUTHEAST WYOMING, 
MOSTLY WEST OF INTERSTATE 25...

...FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITY REMAINS IN
EFFECT FOR FWZ 310 THURSDAY...

WYZ301>304-306-308-309-301000-
/O.CON.KCYS.FW.W.0024.000000T0000Z-180830T0200Z/
/O.CON.KCYS.FW.W.0025.180830T1700Z-180831T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
210 PM MDT Wed Aug 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302,
303, 304, 306, AND 308...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
301, 302, 303, 304, 306, AND 308...

* AFFECTED AREA...Fire weather zone 301.Fire weather zone 
  302.Fire weather zone 303.Fire weather zone 304.Fire weather 
  zone 306.Fire weather zone 308. 

* WIND...Southwest winds 15 to 25 mph with gusts to 35 mph 
  Wednesday. Similar winds expected for Thursday afternoon.

* HUMIDITY...10 to 15 percent in the late morning and afternoon 
  both days.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ310-301000-
/O.CON.KCYS.FW.A.0018.180830T1700Z-180831T0200Z/
Platte/Goshen/Central and Eastern Laramie-
210 PM MDT Wed Aug 29 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 310...

* AFFECTED AREA...Fire weather zone 310.

* WIND...Southwest winds 10 to 20 mph. Some gusts to 30 mph
  possible during the afternoon.

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* IMPACTS...Any fires that develop may spread rapidly. Outdoor
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and a possible Red Flag
Warning.

&&

$$
143 
WWUS85 KCYS 300139
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
739 PM MDT Wed Aug 29 2018

...RED FLAG WARNINGS IN EFFECT THURSDAY FOR GUSTY WINDS AND LOW 
HUMIDITY FOR MUCH OF SOUTHEAST WYOMING, MOSTLY WEST OF INTERSTATE 
25...

...FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITY REMAINS IN
EFFECT FOR FWZ 310 THURSDAY...

WYZ301>304-306-308-309-300945-
/O.CAN.KCYS.FW.W.0024.000000T0000Z-180830T0200Z/
/O.CON.KCYS.FW.W.0025.180830T1700Z-180831T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
739 PM MDT Wed Aug 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
301, 302, 303, 304, 306, 308, AND 309... 

...RED FLAG WARNING FOR WEDNESDAY IS CANCELLED FOR GUSTY WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 306, 308, AND 
309...

The National Weather Service in Cheyenne has cancelled the Red
Flag Warning for Wednesday. 



* WIND...Southwest winds 15 to 25 mph with gusts to 35 mph 
  Wednesday.

* HUMIDITY...10 to 15 percent in the late morning and afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ310-300945-
/O.CON.KCYS.FW.A.0018.180830T1700Z-180831T0200Z/
Platte/Goshen/Central and Eastern Laramie-
739 PM MDT Wed Aug 29 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 310...

* AFFECTED AREA...Fire weather zone 310.

* WIND...Southwest winds 10 to 20 mph. Some gusts to 30 mph 
  possible during the afternoon.

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and a possible Red Flag
Warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 28, 12:08 PM MDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 28, 12:08 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1208 PM MDT Tue Aug 28 2018

.SHORT TERM...(Today through Thursday)
Issued at 230 AM MDT Tue Aug 28 2018

Fire weather concerns as warmer temperatures and gusty west winds
return to southeast Wyoming Wednesday and Thursday.

Currently...Cold front lays across northern Colorado this morning
with light north winds over most of the CWA. Have a mid cloud deck
of clouds over the area. Radar showing some light echoes over
central Wyoming and northern Panhandle. Chadron did report some
light rain earlier, but did not measure, so do think most of these
echoes are elevated.

A cool day on tap as we remain cloudy and 700mb temperatures
ranging from 7C over southwest Carbon County to 2C over the
northern Panhandle. Instability from daytime heating could kick
off mainly showers over the mountains this afternoon. Most of
those showers over the south Laramie Range where easterly to
northeasterly upslope winds will aid in shower development. Upper
shortwave transitions east with upper ridging building back into
the area from the west.

A breezy day Wednesday as we see upper ridge building. GFS 700mb
winds increasing to 30-35kts over Carbon County Wednesday with
afternoon humidity in the low teens. Decided to issue a Fire
Weather Watch for our western fire zones for low afternoon
humidity and gusty winds.

A warmer/drier day Thursday. GFS forecast soundings suggesting
winds mixing down from near 500mbs which show 30-35kts. Went ahead
with another Fire Weather Watch for Thursday to cover almost all
of southeast Wyoming fire weather zones. Later shifts will likely
need to upgrade as we get closer to the event.

.LONG TERM...(Thursday night through Monday)
Issued at 230 AM MDT Tue Aug 28 2018

Thursday night/Friday...Dry west to east flow aloft prevails
overnight with a slowly moderating airmass for slightly warmer low
temperatures. A fast moving low amplitude shortwave trough aloft
moves overhead along with its associated cold front, cooling
temperatures a few degrees and producing isolated afternoon and
evening showers over and near the mountains.

Saturday...Slightly cooler temperatures with a bit more cloud cover,
though precipitation chances still remain quite minimal with limited
low and mid level moisture.

Sunday...Will begin a warming trend as the flow aloft turns
southwest ahead of the next approaching shortwave trough. Maximum
temperatures from the mid 70s to mid 80s at lower elevations with
700 mb temperatures near 15 Celsius. Perhaps isolated showers or
thunderstorms in the afternoon and evening over western Nebraska
along a surface trough axis.

Monday...A progressive shortwave trough aloft moves overhead early
in the day, likely producing little if any precipitation due to the
dry nature of the atmosphere. Temperatures similar to those of
Sunday based on projected 700 mb temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1203 PM MDT Tue Aug 28 2018

Post-frontal mvfr ceilings have persisted into early this
afternoon at KCDR and KSNY. Expect these to dissipate through 19z,
with a return to VFR conditions thereafter. There will be some
mid/high-level clouds passing thru from time to time, but expect
no impact on ops. Left vcsh in KLAR and KCYS as expect some weak
shower development in the vicinity of the southern Laramie Range
later this afternoon. VFR conditions anticipated overnight, with
gradually clearing skies.

&&

.FIRE WEATHER...
Issued at 230 AM MDT Tue Aug 28 2018

Cooler temperatures and lighter winds today behind a cold front
that has moved into northern Colorado. Afternoon humidity today
well above critical levels. But this will change Wednesday as
westerly winds return to Carbon and Albany Counties. Much drier
air and warmer temperatures will cause afternoon humidity to fall
back into the low teens. Wind gusts in excess of 30 mph likely.
These conditions are expected to spread east Thursday with similar
afternoon low humidity. Fire Weather Watches have been posted for
both Wednesday and Thursday for low humidity and gusty west winds.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Wednesday morning through Wednesday
     evening for WYZ301>304-306-308.

     Fire Weather Watch from Thursday morning through Thursday
     evening for WYZ301>304-306-308>310.

NE...None.

&&

SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...CAH
FIRE WEATHER...GCC
Hazardous weather outlook, Aug 28, 3:33 AM MDT, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
333 AM MDT Tue Aug 28 2018

NEZ002-003-019>021-054-055-095-096-WYZ101>119-290945-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
333 AM MDT Tue Aug 28 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms will develop today, especially
this afternoon mainly over and near the southern mountains along
the Colorado state line.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A Fire Weather Watch is in effect from 11 am to 8 pm Wednesday for
much of southeast Wyoming north of a Laramie to Lusk line for
gusty winds and low humidity.

A Fire Weather Watch is in effect from 11 am to 8 pm Thursday for
all of southeast Wyoming, except for the Snowy and Sierra Madre
Ranges, for gusty winds and low humidity.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 1:42 AM MDTFire Weather WatchCYS12 hr
Aug 28, 1:42 AM MDTFire Weather WatchCYS50 hr

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.